MAUDE Adverse Event Report: STRYKER TRAUMA KIEL REDUCTION SPOON T2 FEMUR 9 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL REDUCTION SPOON T2 FEMUR 9 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 1806-0125
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided in a supplemental report.Device disposition is unknown.
 
Event or Problem Description
Customer reported that : "peroperative, during femoral nailing with the femoral nailing system 12, the distal part of the reduction nail broke at the junction with the thread in the medullary shaft.The extraction rod (1806-0110) coupled to the reduction instrument (1806-0125) can be used as a reduction instrument set.The crutched part of the reduction nail breaks without explanation at the junction with the screw thread: it is necessary to approach to remove it from the femoral shaft: lateral approach to expose the fracture, reduction after desincarceration and insertion of the guide pin." measures taken : technique modified, placement of an s.2 femur nail length 380, diameter 10 distal and proximal locking.
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the product was returned for evaluation and matches the alleged failure mode.The device as reported was received for evaluation but wasn¿t complete.Only the "spoon" (tip of the device) was returned which confirms the event.The device history record could not be reviewed because the affected device was returned but was incomplete i.E.Only "spoon" (tip of the device) was returned due to which it is not possible to confirm the lot.A review of the labeling did not indicate any abnormalities.The instructions for use instructs user that: ¿warnings and precautions: changes in mechanical, physical or chemical characteristics introduced under conditions of repeated use, cleaning and re-sterilization may compromise the integrity of the design and/or materials leading to diminished safety, performance and/or compliance with relevant specifications.Do not hit instruments unless they are specifically intended for impaction.¿.More detailed information about the complaint event as well as the complete affected device must be available in order to determine the root cause of the complaint event.However, one of the probable causes of breakage could be user related i.E.Careless handling by hcp.If the complete device is returned or any further information is provided, the investigation report will be reassessed.
 
Event or Problem Description
Customer reported that : "peroperative, during femoral nailing with the femoral nailing system 12, the distal part of the reduction nail broke at the junction with the thread in the medullary shaft.The extraction rod (1806-0110) coupled to the reduction instrument (1806-0125) can be used as a reduction instrument set.The crutched part of the reduction nail breaks without explanation at the junction with the screw thread: it is necessary to approach to remove it from the femoral shaft: lateral approach to expose the fracture, reduction after desincarceration and insertion of the guide pin.".Measures taken : technique modified, placement of an s.2 femur nail length 380, diameter 10 distal and proximal locking.

Brand Name
REDUCTION SPOON T2 FEMUR 9 MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
MDR Report Key10286363
Report Number0009610622-2020-00326
Device Sequence Number2678770
Product Code LXH
UDI-Device Identifier04546540196040
UDI-Public04546540196040
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 10/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1806-0125
Device Catalogue Number18060125
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/22/2020
Initial Date Received by Manufacturer 06/22/2020
Supplement Date Received by Manufacturer09/24/2020
Initial Report FDA Received Date07/16/2020
Supplement Report FDA Received Date10/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1